Alert archive / Nevada / Wind Advisories in 2008

Wind Advisory 52, NWS Las Vegas, NV

December 24, 2008Clark County, Nye County, Nevada; Mohave County, Arizona; San Bernardino County, California

NWS Las Vegas, NV issued this wind advisory at Dec 24, 2008, 3:42 PM PST for Clark County, Nye County, Nevada; Mohave County, Arizona; San Bernardino County, California. It took effect at Dec 25, 2008, 8:00 AM PST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Dec 24, 2008, 3:42 PM PST (23:42 UTC)
In effect from
Dec 25, 2008, 8:00 AM PST
Expired
Dec 25, 2008, 7:00 PM PST
In force
11 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 69 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 12:00Z, 11.7 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 12:00Z on 2008-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 12:00Z on 2008-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1545 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
274 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 242342
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
342 PM PST WED DEC 24 2008

...A STRONG COLD FRONT WILL MOVE THROUGH THE GREAT BASIN AND
MOJAVE DESERT THURSDAY AND THURSDAY NIGHT. STRONG SOUTH TO
SOUTHWEST WINDS WILL DEVELOP AHEAD OF THE FRONT WITH THE STRONGEST
WINDS EXPECTED THURSDAY AFTERNOON...

AZZ002-036-CAZ523>527-NVZ016-017-020>022-251200-
/O.NEW.KVEF.WI.Y.0052.081225T1600Z-081226T0300Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...BARSTOW...
DAGGETT...FT IRWIN...BAKER...MOJAVE NATIONAL PRESERVE...
MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS...
NEEDLES...MESQUITE...OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY...LAS VEGAS...NORTH LAS VEGAS...
HENDERSON...BOULDER CITY...LAUGHLIN...BULLHEAD CITY...
HOOVER DAM...PRIMM...JEAN...SEARCHLIGHT...CAL-NEV-ARI
342 PM PST WED DEC 24 2008 /442 PM MST WED DEC 24 2008/

...WIND ADVISORY IN EFFECT FROM 8 AM PST /9 AM MST/ TO 7 PM PST
/8 PM MST/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM PST /9 AM MST/ TO 7 PM
PST /8 PM MST/ THURSDAY FOR MUCH OF SOUTHERN NEVADA AND SOUTHEAST
CALIFORNIA AND NORTHWEST ARIZONA.

SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE ACROSS THE AREA
THURSDAY AHEAD OF A STRONG COLD FRONT THAT WILL MOVE THROUGH THE
AREA THURSDAY AFTERNOON AND EVENING. THE STRONGEST WINDS ARE
EXPECTED THURSDAY AFTERNOON WITH SUSTAINED WINDS OF 20 TO 30 MPH
WITH GUSTS TO 45 MPH. GUSTS OVER 50 MPH WILL BE POSSIBLE IN WIND
PRONE AREAS. WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE FRONT
AND DECREASE IN SPEED.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

ASG
4 follow-up statements
000 
WWUS75 KVEF 251159
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
359 AM PST THU DEC 25 2008

...A STRONG COLD FRONT WILL MOVE THROUGH THE GREAT BASIN AND
MOJAVE DESERT THURSDAY AND THURSDAY NIGHT. STRONG SOUTH TO
SOUTHWEST WINDS WILL DEVELOP AHEAD OF THE FRONT WITH THE
STRONGEST WINDS EXPECTED THURSDAY AFTERNOON...

AZZ002-036-CAZ523>527-NVZ016-017-020>022-252000-
/O.CON.KVEF.WI.Y.0052.081225T1600Z-081226T0300Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...BARSTOW...
DAGGETT...FT IRWIN...BAKER...MOJAVE NATIONAL PRESERVE...
MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS...
NEEDLES...MESQUITE...OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY...LAS VEGAS...NORTH LAS VEGAS...
HENDERSON...BOULDER CITY...LAUGHLIN...BULLHEAD CITY...
HOOVER DAM...PRIMM...JEAN...SEARCHLIGHT...CAL-NEV-ARI
359 AM PST THU DEC 25 2008 /459 AM MST THU DEC 25 2008/

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM PST /9 AM MST/ THIS
MORNING TO 7 PM PST /8 PM MST/ THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM PST /9 AM MST/ THIS
MORNING TO 7 PM PST /8 PM MST/ THIS EVENING FOR MUCH OF SOUTHERN
NEVADA AND SOUTHEAST CALIFORNIA AND NORTHWEST ARIZONA.

SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE ACROSS THE AREA
TODAY AHEAD OF A STRONG COLD FRONT THAT WILL SWEEP DOWN THROUGH
SOUTHERN NEVADA THIS AFTERNOON AND EVENING. THE STRONGEST WINDS
ARE EXPECTED THIS AFTERNOON WITH SUSTAINED WINDS OF 20 TO 30 MPH
WITH GUSTS TO 45 MPH. GUSTS OVER 50 MPH WILL BE POSSIBLE IN WIND
PRONE AREAS SUCH AS WESTERN SAN BERNARDINO COUNTY. WINDS WILL
SHIFT TO THE NORTHWEST BEHIND THE FRONT AND DECREASE IN SPEED.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

JA
000 
WWUS75 KVEF 251202 CCA
NPWVEF

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
401 AM PST THU DEC 25 2008

AZZ002-036-CAZ523>527-NVZ016-017-020>022-252030-
/O.CON.KVEF.WI.Y.0052.081225T1600Z-081226T0300Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...BARSTOW...
DAGGETT...FT IRWIN...BAKER...MOJAVE NATIONAL PRESERVE...
MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS...
NEEDLES...MESQUITE...OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY...LAS VEGAS...NORTH LAS VEGAS...
HENDERSON...BOULDER CITY...LAUGHLIN...BULLHEAD CITY...
HOOVER DAM...PRIMM...JEAN...SEARCHLIGHT...CAL-NEV-ARI
401 AM PST THU DEC 25 2008 /501 AM MST THU DEC 25 2008/

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM PST /9 AM MST/ THIS
MORNING TO 7 PM PST /8 PM MST/ THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM PST /9 AM MST/ THIS
MORNING TO 7 PM PST /8 PM MST/ THIS EVENING FOR MUCH OF SOUTHERN
NEVADA AND SOUTHEAST CALIFORNIA AND NORTHWEST ARIZONA.

SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE ACROSS THE AREA
TODAY AHEAD OF A STRONG COLD FRONT THAT WILL SWEEP DOWN THROUGH
SOUTHERN NEVADA THIS AFTERNOON AND EVENING. THE STRONGEST WINDS
ARE EXPECTED THIS AFTERNOON WITH SUSTAINED WINDS OF 20 TO 30 MPH
WITH GUSTS TO 45 MPH. GUSTS OVER 50 MPH WILL BE POSSIBLE IN WIND
PRONE AREAS SUCH AS WESTERN SAN BERNARDINO COUNTY. WINDS WILL
SHIFT TO THE NORTHWEST BEHIND THE FRONT AND DECREASE IN SPEED.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

JA
000 
WWUS75 KVEF 251957
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1157 AM PST THU DEC 25 2008

AZZ002-036-CAZ523>527-NVZ016-017-020>022-260300-
/O.CON.KVEF.WI.Y.0052.000000T0000Z-081226T0300Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...BARSTOW...
DAGGETT...FT IRWIN...BAKER...MOJAVE NATIONAL PRESERVE...
MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS...
NEEDLES...MESQUITE...OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY...LAS VEGAS...NORTH LAS VEGAS...
HENDERSON...BOULDER CITY...LAUGHLIN...BULLHEAD CITY...
HOOVER DAM...PRIMM...JEAN...SEARCHLIGHT...CAL-NEV-ARI
1157 AM PST THU DEC 25 2008 /1257 PM MST THU DEC 25 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST /8 PM MST/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST /8 PM MST/ THIS
EVENING. 

WIND GUSTS BETWEEN 40 AND 50 MPH HAVE BEEN REPORTED ACROSS
PORTIONS OF SAN BERNARDINO AND SOUTHERN NYE COUNTY THIS MORNING.
STRONG SOUTH TO SOUTHWEST WINDS WILL CONTINUE TO SPREAD ACROSS THE
ADVISORY AREA THIS AFTERNOON AHEAD OF A STRONG COLD FRONT THAT
WILL SWEEP DOWN THROUGH SOUTHERN NEVADA LATE THIS AFTERNOON AND
EVENING. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS IN THE 40 TO
50 MPH RANGE CAN BE EXPECTED. WINDS WILL SHIFT TO THE NORTHWEST
BEHIND THE FRONT AND DECREASE IN SPEED LATER THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
000 
WWUS75 KVEF 260315
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
715 PM PST THU DEC 25 2008

AZZ002-036-CAZ523>527-NVZ016-017-020>022-260415-
/O.EXP.KVEF.WI.Y.0052.000000T0000Z-081226T0300Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...BARSTOW...
DAGGETT...FT IRWIN...BAKER...MOJAVE NATIONAL PRESERVE...
MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS...
NEEDLES...MESQUITE...OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY...LAS VEGAS...NORTH LAS VEGAS...
HENDERSON...BOULDER CITY...LAUGHLIN...BULLHEAD CITY...
HOOVER DAM...PRIMM...JEAN...SEARCHLIGHT...CAL-NEV-ARI
715 PM PST THU DEC 25 2008 /815 PM MST THU DEC 25 2008/

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY FOR MUCH OF THE MOJAVE DESERT IS NO LONGER IN
EFFECT.

WINDS HAD SUBSIDED OVER MOST OF THE ADVISORY AREA THIS EVENING.
THEREFORE...THE ADVISORY WAS ALLOWED TO EXPIRE AT 7 PM PST/8 PM MST.

$$

MORGAN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Dec 24, 3:00 PM PST, 42 minutes earlier.

Area forecast discussion, Dec 24, 3:00 PM PST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
300 PM PST WED DEC 24 2008

.SYNOPSIS...A STRONG PACIFIC STORM WILL IMPACT THE REGION TONIGHT
THROUGH CHRISTMAS DAY BRINGING AREAS OF RAIN...SNOW AND GUSTY WINDS.
TEMPERATURES WILL CLIMB TO NEAR NORMAL ON THURSDAY...BUT FALL ABOUT
10 TO 15 DEGREES BELOW NORMAL ON FRIDAY. THE UNSETTLED WEATHER
PATTERN WILL CHANGE THIS WEEKEND AS A RIDGE OF HIGH PRESSURE MOVES
OVER THE DESERT SOUTHWEST AND REMAINS THROUGH AT LEAST EARLY NEXT
WEEK.
&&

.SHORT TERM...COMPLEX WEATHER PATTERN EXPECTED DURING THE NEXT 24-36
HOURS AS A COUPLE OF PACIFIC STORM SYSTEMS MOVE THROUGH THE AREA.
CLOSED UPPER LOW CURRENTLY APPROACHING SOUTHERN CALIFORNIA WITH
RAIN/SNOW SPREADING EAST INTO LA COUNTY AND KERN COUNTY. SO FAR NO
REPORTS OF PRECIPITATION IN SAN BERNARDINO COUNTY. STILL CONCERNED
WITH HOW MUCH PRECIPITATION MAKES IT INTO THE SOUTHERN HALF OF THE
CWA TONIGHT AS THE MODELS ARE BRINING THE LOW IN A LITTLE FURTHER
SOUTH. THIS WOULD HAVE MAJOR IMPACTS ON THE START TIMES FOR THE WSW
IN MOHAVE AND LINCOLN COUNTIES. THINKING IS THAT PRECIPITATION WILL
MAINLY START AFTER MIDNIGHT AS THE LOW GETS CLOSER AND THERE IS
BETTER UPPER DIFFLUENCE. WILL NOT MOVE THE WSW START TIMES DUE TO
THE STILL UNCERTAIN NATURE. WSW FOR THE SOUTHERN SIERRA LOOKS GOOD
AS MOISTURE IS SPREADING INTO THE AREA. A SPOTTER IN ASPENDELL
REPORTED LIGHT SNOW ALL DAY...WITH ACCUMULATIONS UNDER AN INCH. SNOW
WILL INCREASE OVERNIGHT AND HIGH SNOW TOTALS DOWN TO 5500 FEET LOOK
GOOD. BIGGER STORY FOR TOMORROW WILL BE THE STRONG COLD FRONT
FORECAST TO MOVE THROUGH NEVADA BRINGING ADDITIONAL HEAVY SNOW AND
STRONG WINDS AHEAD OF THE FRONT. FRONTAL DYNAMICS ARE IMPRESSIVE
WITH STRONG FRONTOGENESIS EXPECTED OVER LINCOLN COUNTY THURSDAY
AFTERNOON. THIS WILL ALSO BE THE TIME THAT THE HEAVIEST SNOW IS
EXPECTED. HAVE ALSO ADDED A WINTER WEATHER ADVISORY FOR ZONE 14 AS A
QUICK BURST OF SNOW IS POSSIBLE IN THE VICINITY OF THE FRONT. WINDS
ARE EXPECTED TO INCREASE TONIGHT WITH H7 WINDS UP TO 50KTS BY
THURSDAY MORNING WITH THE GFS SHOWING H85 WINDS APPROACHING 50KTS.
MODELS ARE ALSO SHOWING A 120KT JET STREAK OVER SOUTHERN NEVADA
THURSDAY AFTERNOON. THERE IS THE POTENTIAL THAT WINDS COULD INCREASE
EVEN MORE AHEAD OF THE FRONT AS WARMER LOW LEVEL AIR IS PUMPED INTO
THE REGION AND INCREASE THE THERMAL GRADIENT. FEEL THAT SOME
LOCATIONS COULD SEE WINDS APPROACHING HIGH WIND CRITERIA...BUT MOST
SHOULD REMAIN IN THE ADVISORY LEVEL...AND WITH THAT HAVE ISSUED A
WIND ADVISORY FOR ALL OF SAN BERNARDINO COUNTY...SOUTHERN NYE...AND
CLARK COUNTY. TEMPERATURES WILL DROP SIGNIFICANTLY BEHIND THE FRONT
AND SNOW LEVELS COULD DROP TO AS LOW AS 3000 FEET OVER SOUTHERN
NEVADA. DEPENDING HOW MUCH MOISTURE IS REMAINING BEHIND THE
FRONT...A FEW FLURRIES IN THE LAS VEGAS VALLEY IS NOT OUT OF THE
QUESTION.

.LONG TERM...THE 12Z MODELS OFFERED NO SURPRISES WITH THE FRIDAY TO
NEXT WEDNESDAY TIME FRAME. THE LARGE TROUGH OVER THE SOUTHWEST IS
FORECAST TO LOSE MUCH OF ITS PUNCH AND MOVE OFF TO THE EAST FRIDAY
LEAVING SOME LINGERING SHOWERS AROUND THE REGION THROUGH THE DAY.
TEMPERATURES WILL STRUGGLE TO WARM ON FRIDAY WITH ABUNDANT CLOUD
COVER AND GUSTY NORTH WINDS. SATURDAY WILL LIKELY BE ANOTHER COOL
DAY AS WELL FOR THE AREA WITH SNOW COVER IN THE MOUNTAINS AND COLD
AIR TRAPPED IN THE VALLEYS. SKIES ON SATURDAY WILL BE PARTLY CLOUDY
FOR THE MOST PART BEHIND THE SYSTEM BUT THE AREA WILL REMAIN DRY.
WARMER CONDITIONS ARE EXPECTED SUNDAY THROUGH WEDNESDAY AS MODELS
ADVERTISE DRY CONDITIONS UNDER A NORTHWEST TO ZONAL FLOW PATTERN.
&&

.AVIATION...FOR MCCARRAN...CLOUD DECKS REMAIN BETWEEN 10-15KFT OVER
THE VALLEY BUT CIGS UNDER 10KFT ARE BEING REPORTED WEST OF THE AREA.
STILL THINKING THAT THE ONSET OF PRECIPITATION WILL OCCUR AFTER
MIDNIGHT BEGINNING IN THE SURROUNDING MOUNTAINS AND THEN SPREADING
INTO THE VALLEY BETWEEN 4 AND 6 AM. CIGS AROUND 10KFT EXPECTED
THROUGH THE EVENING THEN LOWERING TO 6KFT BY MORNING. CIGS AOB 4KFT
ARE POSSIBLE IN AREAS WHERE SHOWERS FORM. WILL LIKELY LEAVE VCSH AS
A PREVAILING CONDITION AND HANDLE SHOWERS IN TEMPO GROUPS AS NO
DEFINITIVE MOISTURE PLUME IS FORECAST. SHOWERS WILL OCCUR ON AND OFF
AROUND THE AIRPORT THROUGH FRIDAY MORNING BEFORE THE STORM DEPARTS
TO THE EAST. THE OTHER CONCERN IS SOUTH TO SOUTHWEST WINDS THURSDAY.
SOUTHERLY WINDS AROUND 10KTS EXPECTED MID TO LATE THURSDAY MORNING
AND THEN INCREASE AND BECOME SOUTHWEST 20-25 KTS SUSTAINED WITH
GUSTS TO AROUND 40KTS POSSIBLE.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...WIDESPREAD MOUNTAIN SNOW AND VALLEY SHOWERS EXPECTED
ACROSS MUCH OF THE AREA OVERNIGHT AND THURSDAY. BKN-OVC CIGS
GENERALLY FROM 4K-6KFT OVER THE WEST THIS EVENING WILL SPREAD EAST
OVERNIGHT INTO THURSDAY. LOWER CIGS AOB 2KFT POSSIBLE WHERE SHOWERS
FORM AND VISIBILITY RESTRICTIONS ARE LIKELY IN SOME AREAS. MOUNTAINS
WILL BECOME OBSCURED ACROSS THE REGION AS WELL. SOUTH WINDS WILL
PICK UP OVER THE NORTHERN AREAS TONIGHT WITH THE STRONGEST WINDS
EXPECTED ON THURSDAY. WIDESPREAD SOUTHWEST WINDS ARE EXPECTED ON
THURSDAY FROM 20-30KTS WITH GUSTS TO 40KTS EXCEPT OVER THE SOUTHERN
AREAS WHERE WINDS COULD BE STRONGER. A COLD FRONT WILL MOVE INTO THE
NORTHERN AREAS THURSDAY NIGHT TURNING WINDS TO THE NORTH AND
BECOMING GUSTY.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WINTER STORM WARNING FROM 6 PM THIS EVENING TO 4 AM PST FRIDAY
     FOR NVZ015-018-019.
     WIND ADVISORY FROM 8 AM TO 7 PM PST THURSDAY FOR NVZ016-017-
     020>022.
     WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 4 PM PST
     THURSDAY FOR NVZ014.
AZ...WINTER STORM WARNING FROM 7 PM THIS EVENING TO 5 AM MST FRIDAY
     FOR AZZ001-003.
     WIND ADVISORY FROM 9 AM TO 8 PM MST THURSDAY FOR AZZ002-036.
CA...WINTER STORM WARNING UNTIL 4 PM PST THURSDAY FOR CAZ519.
     WIND ADVISORY FROM 8 AM TO 7 PM PST THURSDAY FOR CAZ523>527.
&&

GORELOW/SALMEN

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Dec 24, 6:13 AM PST, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
613 AM PST WED DEC 24 2008

AZZ001>003-036-CAZ519>527-NVZ014>022-251400-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
613 AM PST WED DEC 24 2008 /713 AM MST WED DEC 24 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

A STRONG PACIFIC STORM WILL BEGIN TO IMPACT SOUTHEAST
CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA LATE TODAY AND
TONIGHT. THIS SYSTEM WILL BRING HEAVY SNOW IN THE MOUNTAINS. SEE
THE LATEST LATEST WINTER WEATHER MESSAGE FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A COLD FRONT PUSHING DOWN THROUGH SOUTHERN NEVADA AND SURROUNDING
AREAS CHRISTMAS DAY WILL BE ACCOMPANIED BY POTENTIALLY STRONG
WINDS ACROSS MUCH OF THE REGION...ESPECIALLY THE WESTERN MOJAVE
DESERT AND THE NEVADA TEST SITE. BRIEF HEAVY BURSTS OF SNOW WILL
LIKELY ACCOMPANY THE FRONT. THE SYSTEM WILL MOVE INTO THE ROCKIES
FRIDAY LEAVING GENERALLY QUIET WEATHER IN ITS WAKE THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

JA

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 10:35 AM PSTWinter Weather AdvisoryVEFEsmeralda, Nye35 hr

Nearby

Wind Advisories in Nevada, 2008Wind Advisories in Arizona, 2008Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.